Alert archive / Kansas / Red Flag Warnings in 2018

Red Flag Warning 25, NWS Dodge City, KS

April 15, 201812 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 15, 2018, 1:29 PM CDT for 12 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 1:29 PM CDT (18:29 UTC)
Expired
Apr 15, 2018, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS

The radar

The Dodge City radar (KDDC), 12 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2447 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS83 KDDC 151829
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
129 PM CDT Sun Apr 15 2018

...Red Flag conditions developing...

.Relative humidity will continue falling this afternoon, as north
winds gust frequently to 30 mph. Red Flag conditions are
developing and will persist for the balance of the afternoon. 

KSZ044-045-063-064-077>080-087>090-160000-
/O.NEW.KDDC.FW.W.0025.180415T1829Z-180416T0000Z/
Lane-Ness-Finney-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark-
Comanche-Barber-
129 PM CDT Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...045...
063...064...077...078...079...080...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
until 7 PM CDT this evening.

* Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire 
  Weather Zone 080 Kiowa...Fire Weather Zone 087 Meade...Fire 
  Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* Winds...North 10 to 15 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
1 follow-up statement
945 
WWUS83 KDDC 151946
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
246 PM CDT Sun Apr 15 2018

...Red Flag conditions Today Monday and Tuesday...

.Relative humidity will continue falling this afternoon, as north
winds gust frequently to 30 mph. Red Flag conditions are
developing and will persist for the balance of the afternoon.

Critical fire weather conditions are likely Monday afternoon 
along the Colorado line and Oklahoma Panhandle. By Tuesday, almost
all of southwest an central Kansas will experience critical fire 
weather conditions as much stronger westerly winds develop.


KSZ044-045-063-064-077>080-087>090-160400-
/O.NEW.KDDC.FW.W.0027.180417T1700Z-180418T0200Z/
/O.CON.KDDC.FW.W.0025.000000T0000Z-180416T0000Z/
Lane-Ness-Finney-Hodgeman-Gray-Ford-Edwards-Kiowa-Meade-Clark-
Comanche-Barber-
246 PM CDT Sun Apr 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...
045...063...064...077...078...079...080...087...088...089 AND
090...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 044...045...
063...064...077...078...079...080...087...088...089 AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon to 9 PM CDT Tuesday.

* Affected Area...In Kansas...Fire Weather Zone 044 Lane...Fire 
  Weather Zone 045 Ness...Fire Weather Zone 063 Finney...Fire 
  Weather Zone 064 Hodgeman...Fire Weather Zone 077 Gray...Fire 
  Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire 
  Weather Zone 080 Kiowa...Fire Weather Zone 087 Meade...Fire 
  Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* Winds...Southeast 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-062-074>076-084>086-160400-
/O.NEW.KDDC.FW.W.0026.180416T1700Z-180417T0100Z/
/O.NEW.KDDC.FW.W.0027.180417T1700Z-180418T0200Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
246 PM CDT Sun Apr 15 2018 /146 PM MDT Sun Apr 15 2018/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 061...062...074...075...076...084...085 AND 086...
...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...076...084...085 AND
086...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. A Red
Flag Warning has also been issued from noon CDT /11 AM MDT/ to
9 PM CDT /8 PM MDT/ Tuesday.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
   Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...South 25 to 34 mph with gusts up to 55 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-046-065-066-081-160400-
/O.NEW.KDDC.FW.W.0027.180417T1700Z-180418T0200Z/
Scott-Rush-Pawnee-Stafford-Pratt-
246 PM CDT Sun Apr 15 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...046...
065...066 AND 081...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon to 9 PM CDT Tuesday.

* Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 046 Rush...Fire Weather Zone 065 Pawnee...Fire 
  Weather Zone 066 Stafford and Fire Weather Zone 081 Pratt.

* Winds...South 20 to 30 mph with gusts up to 55 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 15, 5:21 AM CDT, 8 hours 8 minutes earlier.

Area forecast discussion, Apr 15, 5:21 AM CDT, 8 hours 8 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
521 AM CDT Sun Apr 15 2018

...Updated aviation section...

.SHORT TERM...(Today and tonight)
Issued at 327 AM CDT Sun Apr 15 2018

The upper level low that affected us yesterday will continue to
slide eastward with an upper level ridge building over the
Rockies. This will lead to mostly clear skies through the short
term period. Towards the surface, northerly winds will prevail
today then shift to a southerly direction tonight as the ridge
axis shifts eastward and lee troughing develops across eastern
Colorado. As for temperatures, highs today look to range from the
upper 40s across central Kansas to mid 60s across far southwestern
Kansas. Lows tonight are anticipated to range from around 20
degrees across north central Kansas to upper 30s across far
southwestern Kansas.

.LONG TERM...(Monday through Saturday)
Issued at 327 AM CDT Sun Apr 15 2018

An upper level ridge will move across the Plains Monday night into
Tuesday with the next upper level disturbance moving into the
Rockies behind it. This system will move into the Northern Plains
Tuesday night into Wednesday and help push a cold front at the
surface across western Kansas. No precipitation is expected with
this system with only a slight increase in cloudiness. Tranquil
weather returns Thursday with the next system moving into the
western United States. This system will move into the Rockies
Friday, then into the Plains Saturday. Low to mid level moisture
will increase across the area as this system approaches leading to
increased cloudiness. This system looks to bring a good chance of
precipitation to western Kansas at this time. Future model runs
will see if this will come to fruition. As for temperatures, highs
Monday look to range from the lower 60s across central Kansas to
low 80s across far southwestern Kansas. We then reach into the
upper 70s to upper 80s Tuesday before settling back into the 60s
to lower 70s Wednesday and Thursday. A cool down is then
anticipated Friday into the weekend as the aforementioned system
moves through the area. Lows will generally be in the 30s and 40s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 520 AM CDT Sun Apr 15 2018

VFR conditions will prevail today with skies becoming mostly
clear. Winds will generally be from the northwest to north
northwest gusting to over 20 knots by late morning into the
afternoon.

&&

.FIRE WEATHER...
Issued at 328 AM CDT Sat Apr 15 2018

Fire weather danger will continue to be the main hazard this week
with RHs dipping into the teens and 20s Today through Thursday.
The worst day looks to be Tuesday with most of the areas relative
humidity dropping into the teens with strong westerly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  26  68  42 /   0   0   0   0
GCK  59  27  71  40 /   0   0   0   0
EHA  67  35  83  48 /   0   0   0   0
LBL  64  32  80  44 /   0   0   0   0
HYS  45  21  60  37 /   0   0   0   0
P28  54  26  64  45 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
FIRE WEATHER...Hovorka_42
Hazardous weather outlook, Apr 15, 3:41 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
341 AM CDT Sun Apr 15 2018

KSZ030-031-043>046-061>066-074>081-084>090-160845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
341 AM CDT Sun Apr 15 2018 /241 AM MDT Sun Apr 15 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Elevated to significant fire weather danger will be found across
portions of central Kansas.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

Extreme fire weather danger is expected Tuesday with elevated to
significant fire danger on all other days.

A chance of thunderstorms will be possible Friday into Friday
night.

Days 2-7 Hazards
----------------
* Monday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Tuesday
  - Non thunderstorm wind: Significant risk
  - Fire weather: Extreme risk

* Wednesday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Thursday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Friday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Significant risk

* Saturday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:46 PM CDTRed Flag WarningDDCGrant, Hamilton, Haskell, Kearny, Morton, Seward and 2 more30 hr
Apr 15, 2:46 PM CDTRed Flag WarningDDCBarber, Clark, Comanche, Edwards, Finney, Ford and 19 more54 hr

Nearby

Red Flag Warnings in Kansas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.